MAUDE Adverse Event Report: ST PAUL PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV

ST PAUL PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Catalog Number 21-4477-24
Medical Device Problem Codes Material Fragmentation (1261); Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other, other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that a patient was scheduled for port a cath removal "dt" non-functioning port.An x-ray was taken prior to incision and a severed port was noted.Partial port removed.There was clinician injury and medical intervention.Patient required additional care.Adverse patient effects are unknown.
 
Additional Manufacturer Narrative
Other, other text: d4: udi updated - (b)(4).H6: evaluation codes updated device evaluation: one sample was returned.During the visual inspection it was observed that the catheter connected to the port was broken.No damage, cuts or other defects were detected.Complaint was not able to be confirmed.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.For all enquiries or follow-up questions related to the record, do not use regulatory.Responses@smiths-medical.Com located in sections g.1., please direct those to the following: regulatory.Responses@icumed.Com.

Brand Name
PORT-A-CATH IMPLANTABLE ACCESS SYSTEM
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17615966
Report Number3012307300-2023-08389
Device Sequence Number20420808
Product Code LJT
UDI-Device Identifier10610586039997
UDI-Public10610586039997
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number21-4477-24
Device Lot Number4349803
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/15/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight79 KG